PN/PNE after quitting propecia drug

Welcome to HOPE. We have tried to provide a place for newcomers to make their introductions. We will try our best to make you welcome and guide you through our website and Forum and assist you as best as we can through any questions you have regarding Pudendal Neuralgia.

PN/PNE after quitting propecia drug

Postby Whyohwhy » Sun Nov 26, 2017 12:26 pm

Hi all

I am a 47 year old man from Norway that used a hairloss drug named propecia for 16 years. I quit the drug in march 2017 and soon started to have pain in different places in my pelvic, lightning/stabbing pain, throbbing pain in my perineum like something is gonna fall out, hip and tailbone pain, sometimes burning pain when urinating, a weird warm/hot sensation like I am on fire in the perineum, groin pain etc. I have done a lot of googling and I was shocked to find out that this year it was documented that propecia is connected to pudendal nerve issues. If it is PN or PNE I am not sure. My condition has sadly only got worse since this summer, now I am in constant pain and can only sit for a few minutes. The only pain that really go away when laying down is the pain in my perineum, the coccyx/hip/groin pain is more or less constant.

I am in the early stages of my diagnose and the doctors here in Norway don't know much about this condition. I have had a MRI that came back fine and I am waiting to see a neuro-urology expert in Oslo but the waiting time is long. I also had a skype session with Dr.Bollens in Belgium and he diagnosed me with PNE just on my symptoms. Also I am seing a PT this week for the first time but again I don't know how much she knows about PN/PNE. I really don't understand a drug can cause PNE?.....

Anway I just wanted to say hello and thank you all for being on this forum, I feel so alone with this condition......not easy with the wife and kids either

Take care
Whyohwhy
 
Posts: 5
Joined: Sun Nov 12, 2017 3:44 pm

Re: PN/PNE after quitting propecia drug

Postby johnmsmi » Sun Nov 26, 2017 7:48 pm

Hi Whyohwhy,

I think body chemistry is a dark art and doctors only pretend to know what is going to happen if they prescribe propecia, or atorvastatin or any other modern pharmaceutical.
My issues started the same time my dose of atorvastatin, (for high cholesterol), was increased.
I just recently learned that peripheral neuropathy is a side effect of atorvastatin. I have been off the drug for over a month and my Pudendal Neuralgia has only gotten worse.

It may not matter what factors initialize Pudendal Neuralgia once it develops.

Hang in there, it sounds to me from what I've read that you are on the right track.

John
johnmsmi
 
Posts: 9
Joined: Mon Nov 20, 2017 3:35 pm

Re: PN/PNE after quitting propecia drug

Postby Violet M » Mon Nov 27, 2017 6:02 am

It seems for many people that there may be more than one cause or more than one trigger that leads to PN.

I found the following article from the pelvic health rehab blog on the topic of propecia leading to sexual dysfunction:

https://www.pelvicpainrehab.com/male-pe ... -propecia/

The author of the article cites some references at the end of the article.

There is more info at the following link:

http://www.pfsfoundation.org/tag/neurop ... dal-nerve/

I think you are smart to approach your treatment from more than one angle -- with PT, with diagnostics from a PN specialist, etc. until you can figure out what might be the best treatments for you. I wonder if amniotic fluid injections would help this type of neuropathy. I have no idea -- just brainstorming.

Violet
PNE since 2002. Started from weightlifting. PNE surgery from Dr. Bautrant, Oct 2004. Pain now is usually a 0 and I can sit for hours on certain chairs. No longer take medication for PNE. Can work full time and do "The Firm" exercise program. 99% cured from PGAD. PNE surgery was right for me but it might not be for you. Do your research.
User avatar
Violet M
 
Posts: 5464
Joined: Mon Sep 06, 2010 6:04 am
Location: United States

Re: PN/PNE after quitting propecia drug

Postby Whyohwhy » Mon Nov 27, 2017 12:04 pm

Violet M please read this about amniotic injections : https://www.regenexx.com/amniotic-stem-cell-therapy/
Whyohwhy
 
Posts: 5
Joined: Sun Nov 12, 2017 3:44 pm

Re: PN/PNE after quitting propecia drug

Postby Violet M » Tue Nov 28, 2017 3:33 am

Right, an amniotic fluid injection is not a stem cell injection.

Violet
PNE since 2002. Started from weightlifting. PNE surgery from Dr. Bautrant, Oct 2004. Pain now is usually a 0 and I can sit for hours on certain chairs. No longer take medication for PNE. Can work full time and do "The Firm" exercise program. 99% cured from PGAD. PNE surgery was right for me but it might not be for you. Do your research.
User avatar
Violet M
 
Posts: 5464
Joined: Mon Sep 06, 2010 6:04 am
Location: United States


Return to WELCOME CENTER

Who is online

Users browsing this forum: No registered users and 2 guests